MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's left eye (os).Reportedly, "the patient has an unexptected hyperopic outcome.".
 
Additional Manufacturer Narrative
A4-a6:unk.B3: unk.D4 (experiation date); unk no serial number reported.D6a: unk.H4 (device manufacturing date): no serial number reported.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 12.6mm vitcm5_12.6 -10.50/1.0/177 (sphere/cylinder/axis) upside down into the patient's left eye (os) on (b)(6) 2023.The lens was exchanged on (b)(6) 2023 with a same length different diopter lens and problem was resolved.Reportedly "all resolved and patient has good outcome".Cause of event is user error; device did not fail to perform as intended.H6: investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
monrovia, CA 91016
6263037902
MDR Report Key17839066
Report Number2023826-2023-04235
Device Sequence Number7409826
Product Code QCB
UDI-Device Identifier00840311307838
UDI-Public00840311307838
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/13/2023
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown